Affordable Access

Digoxin-associated thrombocytopaenia.

Authors
  • Pirovino, M
  • Ohnhaus, E E
  • von Felten, A
Type
Published Article
Journal
European journal of clinical pharmacology
Publication Date
Feb 01, 1981
Volume
19
Issue
3
Pages
205–207
Identifiers
PMID: 7215418
Source
Medline
License
Unknown

Abstract

A 60-year-old male patient had two episodes of thrombocytopaenia whilst being treated with digoxin, each of them reversible upon withdrawal of the drug. Bone marrow examination was consistent with peripheral platelet destruction as the main mechanism of the thrombocytopaenia. The inhibition of clot retraction test was positive, with a declining titer, after cessation of digoxin therapy, and this plus the finding of circulating immune complexes after incubation of the patient's serum with digoxin established digoxin as the offending agent. It is concluded that digoxin may be a rare cause of drug-induced immune-thrombocytopaenia.

Report this publication

Statistics

Seen <100 times